Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 6, 2022, 2:35 AM MST for Yavapai County, Arizona. It took effect at Feb 6, 2022, 11:00 AM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2022, 2:35 AM MST (09:35 UTC)
- In effect from
- Feb 6, 2022, 11:00 AM MST
- Expired
- Feb 7, 2022, 5:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Flagstaff, AZ
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3212 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
053 WWUS75 KFGZ 060935 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 235 AM MST Sun Feb 6 2022 AZZ008-061745- /O.NEW.KFGZ.WI.Y.0002.220206T1800Z-220207T0900Z/ Yavapai County Mountains- Including the cities of Prescott, Seligman, and Ash Fork 235 AM MST Sun Feb 6 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM MST MONDAY MAINLY FOR AREAS SOUTH OF PRESCOTT AND DOWNWIND OF THE BRADSHAW MOUNTAINS... * WHAT...Northeast winds of 30 to 35 mph with gusts up to 45 mph expected. * WHERE...Yavapai County Mountains...especially areas south of Prescott and downwind of the Bradshaw Mountains. * WHEN...Advisory criteria winds are likely for a few hours this morning into the afternoon and then again after sunset today into the pre-dawn hours on Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
3 follow-up statements
016 WWUS75 KFGZ 061805 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1105 AM MST Sun Feb 6 2022 AZZ008-070900- /O.CON.KFGZ.WI.Y.0002.000000T0000Z-220207T0900Z/ Yavapai County Mountains- Including the cities of Prescott, Seligman, and Ash Fork 1105 AM MST Sun Feb 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST MONDAY MAINLY FOR AREAS SOUTH OF PRESCOTT AND DOWNWIND OF THE BRADSHAW MOUNTAINS... * WHAT...Northeast winds 25 to 35 mph with gusts up to 45 mph. Locally higher gusts. * WHERE...Yavapai County Mountains...especially areas south of Prescott and downwind of the Bradshaw Mountains. * WHEN...Until 2 AM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
365 WWUS75 KFGZ 070826 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 126 AM MST Mon Feb 7 2022 AZZ008-071200- /O.EXT.KFGZ.WI.Y.0002.000000T0000Z-220207T1200Z/ Yavapai County Mountains- Including the cities of Prescott, Seligman, and Ash Fork 126 AM MST Mon Feb 7 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...Northeast winds 25 to 35 mph with gusts up to 45 mph. Locally higher gusts. * WHERE...Yavapai County Mountains...especially areas south of Prescott and downwind of the Bradshaw Mountains. * WHEN...Until 5 AM MST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
051 WWUS75 KFGZ 071159 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 459 AM MST Mon Feb 7 2022 AZZ008-071300- /O.EXP.KFGZ.WI.Y.0002.000000T0000Z-220207T1200Z/ Yavapai County Mountains- Including the cities of Prescott, Seligman, and Ash Fork 459 AM MST Mon Feb 7 2022 ...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Wind gusts have fallen and will continue to diminish this morning. Therefore, the wind advisory will be allowed to expire. Some gusts around 30 to 40 mph may continue across the higher terrain of the Bradshaw mountains through this morning. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 5, 7:55 PM MST, 6 hours 40 minutes earlier.
Area forecast discussion, Feb 5, 7:55 PM MST, 6 hours 40 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 755 PM MST Sat Feb 5 2022 .SYNOPSIS...Northeast winds will increase tonight, especially along and south of the high terrain. Temperatures cool slightly on Sunday as a shortwave clips the area. High pressure will build in through the middle of next week with warming temperatures and lighter winds. && .UPDATE...Satellite shows an area of thin high level clouds over far northern Arizona moving southeastward this evening, though a majority of the overnight looks to remain clear. Gusty northeast winds increase this evening and into the overnight hours. The most likely areas to see the strongest winds, will be along the Mogollon Rim and areas immediately downwind (south) of the terrain. Increased mixing from the winds overnight should be enough to limit radiational cooling, thus keeping most of the area a bit warmer than the last few nights. Made a few minor updates this evening to overnight lows, winds, and sky cover. Otherwise, the afternoon forecast remains intact. Previous discussion continues below. && .PREV DISCUSSION /208 PM MST/...Easterly gradients will increase overnight as shortwave trough begins to dig through the flow overnight into Sunday. Expect overnight winds to remain breezy and increase into the early morning for the areas along and south of the high terrain. Hi-res ARW guidance was blended in with the previous forecast overnight winds to bump up winds along the southwest facing slopes of the high terrain. Gusts 20-30 mph will be possible by early morning. Forecasting early morning lows will prove challenging. Sounding analysis shows a relatively warm layer (25-30 F) above the surface with areas receiving northeast winds likely to remain mixed overnight. We will also see a band of mid to high level cloud cover move across the area overnight as well. For now, have increased lows from what was shown in NBM guidance. Overall, cold is cold. Lows will still be in the mid to low 20s with a few areas less susceptible to northeast winds still dropping into the teens as the airmass remains very dry. The north to northeast winds will continue on Sunday afternoon with winds gusting 25-35 mph and a few isolated locally higher gusts to 40+ mph in favored northeast wind locations such as the San Fransisco Peaks and Humbug Creek. Temperatures on Sunday will drop a few degrees from Saturday with most of the higher elevations in the upper 30s to 40s with mid 40s to mid 50s in the lower elevations. Winds will become lighter overnight Sunday into Monday. Early next week, a high amplitude ridge builds back in across the west with our area on the eastern fringe. Temperatures will warm well above seasonal normals for highs with light winds and sunny skies most days. Toward the end of the week, a return of the winds and cooler temperatures looks possible. All in all, we look to remain dry for the entire forecast period. && .AVIATION...For the 06Z package...VFR conditions prevail through the TAF period. Northeast winds overnight around 5-15 kts, with gusts 15-25 kts along and downwind of terrain features. Winds increase after 15Z to around 10-20 kts, with gusts up to 30 kts. Areas of LLWS will be possible through 15Z mainly for sites downwind of terrain, such as KSEZ. && .FIRE WEATHER...Northeast winds increase Sunday morning with gusts 25-35 mph in the afternoon. Ventilation will be good in the west and excellent in the eastern zones. Lighter wind Monday as a warming trend begins. Ventilation poor to marginal. Tuesday through Thursday....Above normal temperatures and light winds will prevail under high pressure during this period. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Humphreys/ET AVIATION...Humphreys FIRE WEATHER...ET For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.